Getting gas and taking anti-inflammatory after coolsculpting.

I am 7 days out of having procedure done on lower and upper abdomen. Besides the pain, I have also had the worst gas. Could this just be a rare symptom that few get? Also, why is there mixed views as far as using anti-inflammatory medicines? I was told not to use as they may hinder results. I have been doing Tylenol, heat and now cooling pad as well as compression.

Doctor Answers 3

Gas with Coolsculpting?

It is always best to be seen in person for any specific complaints regarding a treatment you have received.  However, I think it is likely a coincidence between the gas and the coolsculpt treatment as it does not penetrate into the abdominal cavity.  Also as far as pain control I think anti-inflammatory meds should be fine to take since an inflammatory response is not what is needed to lead to the resulting fat loss.  Good luck with your treatment.


Livingston Physician

Coolsculpting

Coolsculpting is an excellent form of non-invasive  fat reduction for the right patient. Some applicators take 1 or 2 hours but the new advantage applicators take only 35 minutes and have significantly less risk for delayed onset pain (especially in the abdomen). Results are seen at 2 months and typically 1-3 treatments will be necessary on each area to achieve ideal results. The number of treatments depends on the amount of fat there and the patient's goals.  There is not downtime and the results can be impressive in the right patient.  We also use the Zimmer Z-wave for improved patient comfort and added results. The best candidates are those who are in pretty good shape with areas of stubborn fat that won't go away no matter what. Tylenol is okay to take after coolsculpting. The studies have not shown increase in gas in a patient who had coolsculpting.

My best,

Sheila Nazarian, MD, MMM

Beverly Hills, Board Certified Plastic Surgeon

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 52 reviews

Gas after Coolsculpting

The device only treats the fat and doesn't penetrate into the abdominal cavity. It should have no effect on the bowels. I don't think anti-inflammatories have an affect on your outcome. The results of the treatment are the results of an inflammatory process so those meds shouldn't affect it. Tylenol is absolutely fine and wouldn't worry about taking that.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.